I was recently diagnosed with hypothyroidism and Hashimoto's. I wanted to see if tingling and numbness was normal with this. For the past few months I have had terrible vibrating sensations in my legs. It started in my feet and has been traveling upwards-- sometimes I even feel it in my back.
My only other symptom is heart palpitations. Can someone please tell me if this is common? Does the synthroid relieve these symptoms?
Hello...I have had hypothyroidism for 10 years and I have not had numbness as such...though occasionally I do get it in my hands...is it from hypothyroidism?...I don't know? As for your heart palpitations, that could be due to too much thyroid medication too fast. When I was first diagnosed I was put on very small doses in the beginning and gradually given more. I also had blood work up done to find my new thyroid levels at 2 weeks and then every month for many months. I hope this helps :) Teri
Thanks for your response. However, I have not started the medication yet so I'm wondering if tingling and palpitations are normal symptoms of being hypo. or could it be something else? I have been reading that it could be caused by being hypo but I wanted to make sure.
Hello again...I was always told when I started taking meds for my hypo condition, to report heart palpitations instantly. I was lucky and got introduced the medication slowly without problems. Please get a second opinion on your thyroid status....it is so worth it when you are messing around with the thyroid. It's your thermostat for your whole being. I hope I have helped :) Teri
I am very sorry to hear about your symptoms. I don't know if my information will help or not, but I have experienced feelings of vibrating and fine tremors for the past eight weeks. I did some research on my own and my symptoms most closly matched hyperthyroidism. My thyroid levels have always been normal, I asked my doctor to do a test for the antibody that causes Hashimoto's and sure enough, there it was. I was officially diagnosed with Hashimoto's five weeks ago. While my doctor's can't yet confirm that the feeling of vibrating is from Hashimoto's, they feel it is the most likely explaination. I have had x-rays, MRI's other lab work, etc. and everything has been ruled out except the Hashimoto's. I have only taken thyroid medicine for a week now and have noticed no change. I am scared to death that there is something else wrong with me, but trying to have faith that with time and the right dose of med, it will get better. I have had many other symptoms, including anxiety and palpitations, but the one that scares me most, and the one that seems to bother you most is the vibrating. For me, it is bad enough to wake me from sleep and is usually worse when i am tired or have over-exerted myself. It mostly affects my back, shoulders, neck and arms, but when I am really tired, or cold, my legs will begin tremoring or twitching. Sometimes my hands visibly shake; often times it is just the feeling that everything inside me is shaking. It has also left me feeling very edgy-the best way I can describe it is as if I have gone days without sleep. So that every sound, every touch startles me or feels uncomfortable. I wouldn't describe it as a tingling feeling, but more of an agitation for me. My doctor has me on a very low dose of klonopin which has helped with the tremors and my anxiety level about the tremors. I am happy to keep you updated on how my symptoms go and answer any other questions. I would like to hear how you do too. I am in my 30s and have always felt very strong and healthy and this has been very scary for me. I haven't heard anybody else describe this vibrating before with Hashimoto's, so it gives me hope that maybe there is an end to this. I hope this helps and I wish you luck.
One more thing, I just found a link: http://www.emedicine.com/med/topic949.htm that describes the following physical finding in hypothyroid patients:
"Peripheral neuropathy, which may be a mononeuropathy (as exemplified by carpal tunnel syndrome) or a polyneuropathy from involvement of several peripheral nerves, manifesting as paresthesia"
parasthesia is a sensation of numbness or tingling. Again, this doesn't mean this is the cause, but it seems to be a reasonable conclusion that your sensation of numbness and tingling could be due to your hypothyroidism.
Hi, I have Hashimotos, I have the tingling and numbness, it was one of my first symptoms that I experienced when I first got diagnosed. I find that when my dose is off, I will get that sensation, they will than adjust my meds and I will fell well again, for awhile, but this always returns. The problems with Hashimotos is you are always changing, they put you on a dose you feel great and than the symptoms come back and than you get adjusted again, it's very tiring, and depressing to feel so terrible all the time, but I understand how you feel. I think you will notice that everytime your dose gets adjusted you will feel better, but it will only last long enough for your level to change again. I do not believe that you have anything else wrong with you, this is a classic Hypo and Hashimoto symptom.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.